MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT NDL 27X1-1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MONOJCT NDL 27X1-1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1188827112
Medical Device Problem Codes Fluid/Blood Leak (1250); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the 27-gauge needles are supposed to lock onto the syringes and they don¿t lock.They keep spinning when they put them onto the syringe.Per additional information received on 18mar2022, while administering the injection, the needle was in the patient¿s foot and because the needle couldn¿t lock on completely, the pressure from the liquid being pushed through the needle from the syringe causing the needle to be pushed off of the syringe.This resulted in the fluid that was in the syringe to spray out of the syringe instead of going inside the patient¿s foot as intended.There wasn¿t any harm done.They used a different needle they had purchased previously and there were no problems.The syringe used was a 3rd party syringe.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and indicated that the product was released accomplishing all quality standards.The product was manufactured between march 18, 2021, and march 19, 2021.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, the parts will be inspected for damaged components and leakage in fluid pathway.The lot met all defined acceptance requirements and was released.77 unused representative samples were returned for the investigation.The samples were visually inspected and functionally tested, and the reported condition could not be confirmed.The true root cause of the reported failure could not be determined based on available information.There were no anomalies found during a review of the dhr, maintenance records, or process monitoring data.There was no evidence of any systemic failure of the manufacturing process.Based on the investigation and root cause analysis, the initiation of a new corrective and preventative action is not required.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
MONOJCT NDL 27X1-1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13998812
Report Number1017768-2022-01005
Device Sequence Number17367064
Product Code FMI
UDI-Device Identifier10884521007444
UDI-Public10884521007444
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1188827112
Device Catalogue Number1188827112
Device Lot Number108180
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown